"Better living through chemistry"
Don't worry about
taking so many drugs, or even about
the prednisone for now, is my advice (although the weight gain SUCKS). A little while on it (a year seems like a little while to me) should not give you the more serious effects you read about
. Maybe you are tapering off too soon, before you are through your flare. I would be asking for a larger dose, like 30 mg, if I was still going 17 times a day! (and I've been there). Get better with it, THEN see what will work for the long term and what YOUR triggers are.
Hopefully you have a good doc who knows as much and more than I do!
Give yourself a break, get some rest, whatever that takes. I hope you feel better soon and keep in touch!
49 year old female attorney, diagnosed UC/pancolitis 1985, no surgery but much suffering.
Asacol/5ASA maintenance for 20+ years, usually 3 pills 2x day.
tapering OFF presnisone from lingering flare;
August 2008 sought care of naturopathic doctor. Tested gluten intolerant and started gluten-free, soy-free, etc. diet which resolved flare. Also Replete probiotic, DGL (licorice root, slippery elm), Permeability Factors. Slow-release iron and B-12 shots for severe anemia.